Migraines and Narcotics

I am 62 and have had migraines almost all my life. I was started on Vicodin about ten years ago, progressed to Percocet and about two years ago started seeing a new doctor who dispensed Oxycodone like M&Ms.

I finally got an appt at the Thomas Jefferson Headache Clinic in July and spent a week in their hospital in August. I did not go with the DHE treatment as I had tried it four times before and although it did get rid of the headache it made me horribly sick. So I went through withdrawal and headache reducement in one week. They would not prescribe any triptans without a stress test, which I was reluctant to take. They gave me a few Methadone to wean off but I was totally unprepared for the withdrawal symptoms.

Here I am on Oct. 10 still getting headaches every day and still suffering some withdrawal symptoms. I have some Imitrex to take but that is only three days a week an am pretty miserable the other four. I was very happy to see Dr. William Young but he hasn’t helped me very much. I am taking Mexiletine four times a day so hopefully that will reduce the headaches.

Has anyone else had to deal with withdrawal and headaches?

This article represents the opinions, thoughts, and experiences of the author; none of this content has been paid for by any advertiser. The Migraine.com team does not recommend or endorse any products or treatments discussed herein. Learn more about how we maintain editorial integrity here.

Comments

Poll